Hail, Blaine
- When
- May 3, 1:45 AM CST
- Where
- Blaine County, 13 mi N of Dunning
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -101.450
16 hail, 2 funnel cloud, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 2, 1:44 PM CST, 12 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT FRI MAY 2 2003 ...FORECAST CHALLENGE TO BE POPS SATURDAY AND SATURDAY NIGHT... H5 PATTERN INDICATES A WEST COAST CLOSED LOW...BRITISH COLUMBIA TROUGH...ZONAL FLOW ACROSS CNTRL U.S. BELOW CANADIAN RIDGE. A STATIONARY FRONT FROM SERN KS WESTWARD..THEN NORTH TO SWRN KS...NORTHEAST COLORADO INTO SERN WY IN FAVORABLE POSN FOR LATE AFTERNOON TSRA TO TRACK ENE INTO SWRN PORTIONS OF CWFA THIS EVENING. A FEW MAY BE SEVERE. DEVELOPMENT OF 40KT H85 JET AND H7 WAA SHOULD SUPPORT ADDITIONAL SCT CONVECTION FURTHER NORTHEAST AS THE NIGHT WEARS ON. ON SATURDAY...LEAD SHORTWAVE WILL PROVIDE BEST CHANCE OF MORNING TSRA TO ERN CWFA. NEXT STRONGER SHORTWAVE EXITING COLORADO IN AN INCREASED SWRLY FLOW ALOFT WILL SUPPORT LATE AFTERNOON TSRA IN THE WEST. PRESENCE OF 45 KNOT 0-6KM SHEAR EAST OF AN OGA TO ONL LINE WILL BE SUPPORTIVE OF SUPERCELLS AFTER 3 PM. WILL RUN 40 POPS EAST AND 30 POPS WEST. ALSO BREEZY SOUTHERLY WINDS AHEAD OF UPPER SYSTEM. BEST CHCS SHOULD OCCUR SATURDAY EVENING...ESPECIALLY NORTHEAST AS UPPER LEVEL LOW CLOSES OVER NORTH CENTRAL. AS VORT MAX ROTATES AROUND H5 LOW...SHOWERS LIKELY N. T STILL POSSIBLE IN SHOWERS EAST AND SOUTH WITH NEGATIVE LIS AND COLD AIR ALOFT. HIGHS COOLER FROM NEAR 60 NORTH TO NEAR 70 FAR SOUTH. BREEZY NW WINDS ON BACKSIDE OF LOW. UPPER LOW WILL BE SLOW TO MOVE FROM THE NRN PLAINS AND UPPER GREAT LAKES HOLDING ONTO HIGH IN THE LOWER 60S MON/TUES. LOOKS DRY UNTIL TUESDAY NIGHT WHEN UPPER TROUGH SWINGS THROUGH FOUR CORNERS REGION. ADDED CHC TSRA TUESDAY NIGHT/WEDNESDAY. EXTENDED...AFTER UPPER TROUGH SWINGS THROUGH WEDNESDAY...WILL GO DRY TIL FRIDAY NIGHT/SATURDAY WHEN NEXT UPPER TROUGH MOVES IN. TEMPS SHOULD RISE TO NEAR NORMAL WED/THUR. .LBF...NONE. KAR
NEZ004>010-022>029-035>038-056>059-069>071-094-022045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL EXIST TODAY INTO EARLY THIS EVENING WEST OF A LINE EXTENDING FROM VALENTINE IN EASTERN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. A WEAK WARM FRONT ACROSS COLORADO WILL LIFT SLOWLY NORTHEAST INTO WESTERN NEBRASKA BY THIS AFTERNOON. MOISTURE WILL REMAIN LIMITED BUT WITH COLD AIR ALOFT AND SUNSHINE EXPECTED THIS AFTERNOON THE ATMOSPHERE WILL BECOME WEAKLY UNSTABLE. THIS ALONG WITH A DISTURBANCE ALOFT MOVING OUT OF THE ROCKY MOUNTAINS MAY PRODUCE ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL INCREASE ON SATURDAY. AN AREA OF LOW PRESSURE WILL EXTEND SOUTH ON THE HIGH PLAINS EARLY WITH A SURFACE LOW PRESSURE CENTER TO FORM OVER NORTHEAST COLORADO DURING THE AFTERNOON. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE AFTERNOON WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON...AND NIGHT THROUGHOUT THE OUTLOOK AREA. THE SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVERNIGHT WITH MOVE NORTHEAST ACROSS NEBRASKA WITH A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ON SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES NORTHEAST. LATER UPDATES WILL REFINE THE PATH AND POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WEST OF A LINE EXTENDING FROM VALENTINE IN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. AWJ
The North Platte radar (KLNX), 85 km away, was scanning. The volume nearest the first event began at 07:45 UTC.
16 hail, 2 funnel cloud, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Large limbs were broken off trees.
A brief tornado touched down in open rangeland with no damage.
Strong winds combined with the hail and broke windows and produced minor roof damage.
Hail and strong winds broke windows, produced roof damage, and broke large tree limbs.
Golf ball size hail accumulated on the roads up to 8 inches deep.
Hail was accompanied by very strong winds of unknown speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356044, 5354595, 5354596, 5354598, 5354597, 5354599, 5355357, 5355360, 5355361, 5355358, 5355359, 5355363, 5355364, 5355365, 5355362, 5355366, 5355367, 5355368, 5355200, 5355199.